Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 4, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Jan 24, 2015, 7:07 AM MST for Phillips County, Montana. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2015, 7:07 AM MST (14:07 UTC)
- Expired
- Jan 24, 2015, 6:43 PM MST
- In force
- 12 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 2.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 548 m²/s²
- 0-3 km storm-relative helicity
- 598 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909 WWUS75 KGGW 241407 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 707 AM MST SAT JAN 24 2015 MTZ060-250200- /O.NEW.KGGW.HW.W.0004.150124T1407Z-150125T0200Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 707 AM MST SAT JAN 24 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...TODAY * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON HIGHWAY 191 TODAY. TRAVEL MAY BE DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
944 WWUS75 KGGW 242110 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 210 PM MST SAT JAN 24 2015 MTZ060-250200- /O.CON.KGGW.HW.W.0004.000000T0000Z-150125T0200Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 210 PM MST SAT JAN 24 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...THROUGH EARLY THIS EVENING. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON HIGHWAY 191 TODAY.TRAVEL MAY BE DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
199 WWUS75 KGGW 250143 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 643 PM MST SAT JAN 24 2015 ...CALMER WINDS TONIGHT... .THE UPPER LEVEL DISTURBANCE WHICH MOVED THROUGH THE AREA EARLIER TODAY HAS BEEN REPLACED BY A RIDGE OF HIGH PRESSURE FROM THE WEST. MTZ060-250245- /O.CAN.KGGW.HW.W.0004.000000T0000Z-150125T0200Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 643 PM MST SAT JAN 24 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED BELOW 20 MPH AND WILL NO LONGER POSE A THREAT TONIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 24, 3:29 AM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 24, 3:29 AM MST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 329 AM MST SAT JAN 24 2015 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY... AS THIS QUICK-PASSING SHORT-WAVE DISTURBANCE MOVED OVER NORTHEAST MONTANA OVERNIGHT AND EARLY THIS MORNING...IT WAS ACCOMPANIED BY ENOUGH WIDESPREAD CLOUDINESS THAT THE SURFACE TEMPERATURES ACTUALLY ROSE A BIT OVERNIGHT JUST AHEAD OF AND DURING THE PRECIPITATION WHICH KEPT IT IN THE FORM OF RAIN AS FAR AS WE CAN TELL. A FEW LOCATIONS NEAR THE CANADIAN AND NORTH DAKOTA BORDER MAY HAVE HAD CONDITIONS JUST RIGHT FOR A BIT OF FREEZING RAIN TO MIX IN THERE EARLY THIS MORNING. AS THIS PRECIPITATION WILL BE QUICKLY DIMINISHING THIS MORNING...DO NOT EXPECT MUCH ICE ACCUMULATION IF ANY AT ALL. SURFACE TEMPERATURES ARE EXPECTED TO QUICKLY CLIMB ABOVE FREEZING BY LATER THIS MORNING. DOWNSLOPE WINDS ALONG THE LEE SIDE OF THE LITTLE ROCKY MOUNTAINS OVERNIGHT WERE STRONGER THAN ANTICIPATED. TONIGHT THROUGH MONDAY...A STRONG RIDGE OF HIGH PRESSURE OFF THE COAST OF NORTHERN CALIFORNIA AND EXERT ITS WARMING AND DRYING INFLUENCE ACROSS MOST OF THE WESTERN STATES...MONTANA INCLUDED. MODEL QPF CONSENSUS FOLLOWS SUIT KEEPING OUR CWA DRY AND SEASONABLY WARM OVER THE NEXT SEVERAL DAYS. TRIED TO REFLECT THAT TREND IN HIGHER FORECAST CONFIDENCE WITH LOWER POPS AND SLIGHTLY WARMER TEMPERATURES. BMICKELSON .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... UPPER RIDGE OVER THE ROCKIES AT THE BEGINNING OF THE EXTENDED PERIOD EXPECTED TO BE PUSHED BACK TO THE WEST BY SOUTHWARD STRENGTHENING HUDSON BAY LOW. THIS WILL START A TREND OF TEMPERATURES SLOWLY DROPPING TO NEAR NORMAL BY THE END OF NEXT WEEK. PERIOD BEGINS WITH VERY WARM AIR POSITIONED ALONG THE FRONT RANGE WITH UPPER RIDGE OVERHEAD ON TUESDAY. SHORTWAVE PUSHES THROUGH THE CANADIAN ROCKIES AND PRAIRIES ON WEDNESDAY PULLING A COLD FRONT THROUGH MONTANA FOR A DROP IN TEMPERATURES OF AROUND 10 DEGREES. MODELS GENERALLY DRY WITH THIS SYSTEM AS SHORTWAVE TRACKS ACROSS CANADA. BRIEF REBOUND OF THE RIDGE OCCURS ON THURSDAY BEFORE ANOTHER SHORTWAVE PUSHES THROUGH THE CANADIAN ROCKIES ON FRIDAY. THIS WAVE PHASES WITH A STRONGER WAVE ROUNDING THE HUDSON BAY LOW AND PULLING ARCTIC AIR MASS SOUTH ACROSS CENTRAL CANADA. A LITTLE MIXED PRECIPITATION POSSIBLE THURSDAY NIGHT BEFORE CHANGING TO SNOW ON FRIDAY AS THE ARCTIC AIR MOVE INTO THE REGION. EBERT && .AVIATION... VFR. A NARROW BAND OF RAIN OR FREEZING RAIN MOVING QUICKLY ACROSS THE REGION WILL PUSH INTO NORTH DAKOTA EARLY THIS MORNING. ADDITIONAL SHOWERS MAY OCCUR THROUGH THE DAY...ALONG WITH GUSTY WINDS. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 24, 3:27 AM MST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 327 AM MST SAT JAN 24 2015 MTZ018>020-024-027-061-062-241800- DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-WIBAUX- NORTHERN VALLEY-EASTERN ROOSEVELT- 327 AM MST SAT JAN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A LIGHT MIX OF RAIN AND FREEZING RAIN WILL BE POSSIBLE DURING THE EARLY MORNING HOURS...CAUSING ROADWAYS TO BECOME SLICK AND HAZARDOUS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.